Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 147, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 9, 2013, 8:12 PM MDT for Cheyenne County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2013, 8:12 PM MDT (02:12 UTC)
- Expired
- Jul 9, 2013, 8:45 PM MDT
- In force
- 33 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Cheyenne County, NE
The radar
The Cheyenne radar (KCYS), 169 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3952 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
483
WUUS55 KCYS 100212
SVRCYS
NEC033-100245-
/O.NEW.KCYS.SV.W.0147.130710T0212Z-130710T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
812 PM MDT TUE JUL 9 2013
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 845 PM MDT
* AT 811 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SIDNEY...AND
MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
COLTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4100 10262 4100 10289 4113 10309 4127 10293
4105 10262
TIME...MOT...LOC 0212Z 311DEG 29KT 4113 10291
HAIL...<.75IN
WIND...60MPH
$$
COX1 follow-up statement
906
WWUS55 KCYS 100224
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
824 PM MDT TUE JUL 9 2013
NEC033-100234-
/O.CAN.KCYS.SV.W.0147.000000T0000Z-130710T0245Z/
CHEYENNE NE-
824 PM MDT TUE JUL 9 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHEYENNE COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS TO 40 MPH ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 4100 10262 4100 10289 4113 10309 4127 10293
4105 10262
TIME...MOT...LOC 0224Z 311DEG 29KT 4107 10281
$$
COXWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:38 PM MDT, 5 hours 34 minutes earlier.
Area forecast discussion, Jul 9, 2:38 PM MDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 238 PM MDT TUE JUL 9 2013 .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 153 PM MDT TUE JUL 9 2013 INSTABILITY SHOWERS HAVE DEVELOPED ACROSS SOUTHEAST WYOMING MAINLY ALONG AND WEST OF THE LARAMIE RANGE. SATELLITE AND RADAR NICELY SHOWING THE SEPARATION BETWEEN THE UNSTABLE AIRMASS TO THE SOUTHWEST AND CAPPED AIRMASS TO THE NORTHEAST. MODELS DO SHOW MUCH OF THE NEBRASKA PANHANDLE REMAINING CAPPED THROUGH THIS EVENING SO KEPT POPS OUT OF MOST ALL OF THE NEBRASKA PANHANDLE DESPITE MU CAPES OVER 1500 J/KG. MOST LIKELY ELEVATED ENERGY WILL NOT BE TAPPED THIS AFTERNOON AND EVENING. INTO THE WESTERN CWA THERE IS VERY LITTLE CAPE TO WORK WITH...THUS VERY LITTLE LIGHTING SO FAR THIS AFTERNOON WITH MAINLY SHOWERS. NOT EXPECTING ANY SEVERE STORMS TODAY BUT COULD EASILY SEE A FEW 45 TO 55 MPH WIND GUSTS WITH SOME SHOWERS AND THUNDERSTORMS AS SUPPORTED BY DEEP INVERTED-V SOUNDINGS. ADDED A MENTION OF POPS TONIGHT FOR AREAS MAINLY EAST OF THE LARAMIE RANGE INCLUDING THE NEBRASKA PANHANDLE. BOTH THE NAM AND GFS ARE SHOWING SOME ELEVATED INSTABILITY TONIGHT AND WEAK FORCING ALONG AN ELEVATED BOUNDARY. THIS MAY BE ENOUGH TO PRODUCE SOME SHOWERS OR POSSIBLY THUNDERSTORMS LATE TONIGHT. BETTER CHANCE FOR THUNDERSTORMS WEDNESDAY...ESPECIALLY IN THE AFTERNOON. LINGERING MORNING SHOWERS AND THUNDERSTORMS SHOULD DISSIPATE IN THE MORNING THEN SURFACE BASED THUNDERSTORMS TO DEVELOP IN THE AFTERNOON...MAINLY EAST OF THE LARAMIE RANGE. SOME AFTERNOON AND EVENING THUNDERSTORM COULD BE SEVERE WITH SURFACE BASED CAPE VALUES RUNNING 1500-2000 J/KG AND BULK SHEAR 40-50 KTS. MAIN SEVERE THREAT WILL BE LARGE HAIL BUT DAMAGING WINDS AND ISOLATED TORNADOES NOT COMPLETELY OUT OF THE QUESTION. NO STORMS FORECAST FOR THURSDAY WITH HOT AND DRY CONDITIONS PREVALENT UNDER THE INFLUENCE OF AN UPPER LEVEL RIDGE. WINDS WILL GENERALLY BE LIGHT WITH HIGHS IN THE 90S ACROSS A VAST MAJORITY OF THE FORECAST AREA. .LONG TERM...(FRIDAY THROUGH TUESDAY) ISSUED AT 153 PM MDT TUE JUL 9 2013 A RATHER STAGNANT WEATHER PATTERN EXPECTED OVER THE CWA FOR MOST OF THIS PERIOD WITH GENERALLY SW FLOW ALOFT ON THE NW SIDE OF AN UPPER HIGH WHICH WILL ELONGATE FROM THE SOUTHERN ROCKYS INTO THE GREAT LAKES REGION THROUGH THE WEEKEND. LOOKS LIKE SOME MONSOONAL MOISTURE WILL BE ADVECTED OVER THE AREA WHICH COMBINED WITH WEAK UPPER IMPULSES AND INSTABILITY WILL CREATE MAINLY AFTERNOON AND EVENING SHOWERS AND TSTRMS DAILY THROUGH MONDAY. MOISTURE MAY BE SHUNTED SOUTHWARD TUESDAY AS THE UPPER FLOW TURNS MORE WESTERLY. LITTLE CHANGE IN TEMPERATURES EXPECTED THROUGH THE PERIOD... REMAINING ABOUT 5-8 DEGREES ABOVE NORMAL. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY MORNING) ISSUED AT 1117 AM MDT TUE JUL 9 2013 VFR CONDITIONS WILL PREVAIL AT AREA TERMINALS DURING THE PERIOD. WEAK COLD FRONT WILL PUSH SOUTH ACROSS MUCH OF THE PLAINS THIS AFTERNOON SHIFTING WINDS FROM NORTHWESTERLY TO NORTH AND THEN NORTHEASTERLY BY MID-EVENING. A FEW SHOWERS AND STORMS POSSIBLE LATER THIS AFTERNOON INTO THIS EVENING MAINLY VCTY KLAR TO KSNY. && .FIRE WEATHER... ISSUED AT 202 PM MDT TUE JUL 9 2013 NEAR CRITICAL FIRE WEATHER CONDITIONS ALONG AND WEST OF THE LARAMIE RANGE TODAY. HUMIDITIES HAVE DIPPED TO AROUND 15 PERCENT WITH WINDS GUSTING 20 TO 30 MPH. RED FLAG TYPE CONDITIONS HAVE BEEN VERY ISOLATED AND WILL CONTINUE TO BE SO THROUGH THIS AFTERNOON THEN HUMIDITIES WILL RECOVER AND WINDS WILL DECREASE. HIGHER HUMIDITIES AND LESS WINDY WEDNESDAY WITH A CHANCE FOR THUNDERSTORMS MAINLY ALONG AND EAST OF THE LARAMIE RANGE. SOME SEVERE THUNDERSTORMS POSSIBLE WEDNESDAY. DRY THURSDAY WITH AND UPPER LEVEL RIDGE OVER THE AREA. COULD PUSH RED FLAG CONDITIONS IN CARBON COUNTY THURSDAY AFTERNOON...OTHERWISE HOT WITH LIGHT WINDS. FRIDAY THROUGH MONDAY EXPECTING THE MONSOON MOISTURE TO BRING MORE ACTIVITY WEATHER WITH A HIGHER RISK OF SHOWERS AND THUNDERSTORMS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...LIEBL LONG TERM...RE AVIATION...RE FIRE WEATHER...LIEBL
Hazardous weather outlook, Jul 9, 12:55 PM MDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1255 PM MDT TUE JUL 9 2013 WYZ101>119-101900- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1255 PM MDT TUE JUL 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL BE FOUND OVER PORTIONS OF SOUTHEAST WYOMING THIS AFTERNOON AND EVENING. GUSTY OUTFLOW WINDS UP TO 50 MPH WILL BE POSSIBLE WITH SOME SHOWERS AND THUNDERSTORMS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DISSIPATE BY LATE THIS EVENING BUT MAY REDEVELOP LATE TONIGHT. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP ALONG AND EAST OF THE LARAMIE RANGE WEDNESDAY. A FEW OF THE THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. ISOLATED TO SCATTERED MAINLY LATE DAY THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST WYOMING FRIDAY THROUGH MONDAY. THE PROBABILITY FOR SEVERE THUNDERSTORMS WILL BE LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-101900- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1255 PM MDT TUE JUL 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL BE FOUND OVER SOUTHERN PORTIONS OF THE NEBRASKA PANHANDLE THIS AFTERNOON AND EVENING. GUSTY OUTFLOW WINDS UP TO 50 MPH MAY BE POSSIBLE WITH SOME SHOWERS AND THUNDERSTORMS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DISSIPATE BY LATE THIS EVENING BUT MAY REDEVELOP LATE TONIGHT AND MAY SPREAD INTO NORTHERN PORTIONS OF THE NEBRASKA PANHANDLE. SEVERE THUNDERSTORMS ARE NOT EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP WEDNESDAY. A FEW OF THE THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. ISOLATED TO SCATTERED LATE DAY THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH MONDAY. THE PROBABILITY FOR SEVERE THUNDERSTORMS WILL BE LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE LIEBL
In the hours before
Local storm report, Jul 9, 6:44 PM MDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
644 PM MDT TUE JUL 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND GST WILDCAT HILLS STATE REC 41.70N 103.67W
07/09/2013 E58 MPH SCOTTS BLUFF NE PUBLIC
BLOWIND DIRT AND DUST REDUCING VISIBILITY TO LESS THAN A
MILE AND PEA TO MARBLE SIZE HAIL.
&&
HUTCHEONLocal storm report, Jul 9, 6:46 PM MDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
646 PM MDT TUE JUL 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND GST WILDCAT HILLS STATE REC 41.70N 103.67W
07/09/2013 E58.00 MPH SCOTTS BLUFF NE PUBLIC
BLOWING DIRT AND DUST REDUCING VISIBILITY TO LESS THAN A
MILE AND PEA TO MARBLE SIZE HAIL.
&&
HUTCHEONLocal storm report, Jul 9, 7:14 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
714 PM MDT TUE JUL 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND GST 14 E HARRISBURG 41.55N 103.47W
07/09/2013 E60 MPH BANNER NE AIRPLANE PILOT
SOFT PEA TO MARBLE SIZE HAIL AS WELL.
&&
HUTCHEONLocal storm report, Jul 9, 7:38 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
738 PM MDT TUE JUL 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM HAIL 8 NE POTTER 41.30N 103.21W
07/09/2013 M1.00 INCH CHEYENNE NE TRAINED SPOTTER
WIND GUST TO 45 MPH OUT IN FRONT OF STORM.
&&
HUTCHEONLocal storm report, Jul 9, 7:57 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
757 PM MDT TUE JUL 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM HAIL 11 NW SIDNEY 41.25N 103.12W
07/09/2013 M1.75 INCH CHEYENNE NE TRAINED SPOTTER
QUARTER TO GOLFBALL SIZE HAIL AND VERY HEAVY RAIN.
&&
HUTCHEONLocal storm report, Jul 9, 8:02 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
802 PM MDT TUE JUL 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND GST 14 E HARRISBURG 41.55N 103.47W
07/09/2013 E60.00 MPH BANNER NE AIRPLANE PILOT
SOFT PEA TO MARBLE SIZE HAIL AS WELL.
0734 PM HAIL 8 NE POTTER 41.30N 103.21W
07/09/2013 M1.00 INCH CHEYENNE NE TRAINED SPOTTER
WIND GUST TO 45 MPH OUT IN FRONT OF STORM.
0745 PM HAIL 11 NW SIDNEY 41.25N 103.12W
07/09/2013 M1.75 INCH CHEYENNE NE TRAINED SPOTTER
QUARTER TO GOLFBALL SIZE HAIL AND VERY HEAVY RAIN.
0747 PM TSTM WND GST 7 NW SIDNEY 41.21N 103.07W
07/09/2013 E60.00 MPH CHEYENNE NE EMERGENCY MNGR
60 PLUS MPH WIND GUST AND NICKEL SIZE HAIL.
&&
HUTCHEONThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 6:29 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Scotts Bluff | 46 min |
| Jul 9, 7:15 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Cheyenne, Kimball, Morrill | 60 min |
| Jul 9, 8:17 PM MDT | Special Weather Statement | CYS | Kimball | 43 min |
| Jul 10, 4:36 AM MDT | Special Weather Statement | CYS | Scotts Bluff | 39 min |
| Jul 10, 5:19 PM MDT | Special Weather Statement | CYS | Sioux | 26 min |
| Jul 10, 5:39 PM MDT | Special Weather Statement | CYS | Kimball | 51 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.